MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PVC - PORTEX TUBES PDT ULTRAPERC; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL INTERNATIONAL, LTD. PVC - PORTEX TUBES PDT ULTRAPERC; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 100/562/000CZ
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the guidewire does not fit in the needle.The red introducer could not properly straighten the round end of the guidewire.The cannula was not inserted with the needle.There was an increase of procedure's duration, patient's bleeding and mechanic ventilation.
 
Additional Manufacturer Narrative
Other text: this mdr was generated under protocol (b)(4), as a result of warning letter (b)(4).Investigation of this complaint was limited because no sample nor photo was provided.Similar product which was manufacture around the same date and was returned for another complain was used to do testing.Components were assembled as per instructions for use and there were no problem observed during assembly and testing.Based on complaint description it is possible that customer tried to connect straightener with needle itself and then load guidewire inside the needle.Insertion of guidewire directly into the needle is not in compliance with instructions for use and might lead exactly to the same failures as described by customer.Unfortunately without the sample we are unable to determine true root cause of this issue.The root cause of the reported issue was not able to be determined.Actions were taken to mitigate the reported issue: none.No problems or issues were identified during this device history record review.E4: initial reporter also sent report to fda is unknown.

Brand Name
PVC - PORTEX TUBES PDT ULTRAPERC
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16919447
Report Number3012307300-2023-05610
Device Sequence Number15183514
Product Code JOH
UDI-Device Identifier15019315106750
UDI-Public15019315106750
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/562/000CZ
Device Catalogue Number100/562/000CZ
Device Lot Number4133611
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Initial Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown